Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 424, NWS Birmingham, AL

August 10, 2000Pike County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2000, 5:27 PM CDT for Pike County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2000, 5:27 PM CDT (22:27 UTC)
Expired
Aug 10, 2000, 6:30 PM CDT
In force
63 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Pike County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2216 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 102227
SVRBHM
ALC109-102330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHEAST ALABAMA

* UNTIL 630 PM CDT

* AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES NORTH OF TROY...MOVING SOUTH AT 15p
  MPH.

STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM
PASSES.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:56 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 10, 2:56 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
256 PM CDT THU AUG 10 2000

FRONTAL BOUNDARY ACROSS PORTIONS OF TN WILL MOVE SEWD OVERNIGHT AND
REACH INTO CENTRAL SECTIONS BY 12Z ON FRIDAY.  VORT MAX WILL MOVE
THROUGH THE BASE OF UPPER TROF ACROSS THE NORTHERN SECTIONS ON
FRIDAY AND THEN SHIFT SE OF THE AREA LATER IN THE DAY.  MODELS SHOW
MUCH DRIER AIR SPREADING INTO THE AREA FRI AFTN THROUGH SATURDAY.

LATEST SATELLITE LOOPS AND RADAR DATA SHOW SCT TSTMS DEVELOPING
RAPIDLY ACROSS PORTIONS OF SRN TN...WILL GO WITH SCT POPS ACROSS
MUCH OF THE AREA OVERNIGHT AS FRONT MOVES INTO THE AREA.  WILL ALSO
MENTION POSSIBLE SVR TSTMS ACROSS THE EXTREME N.

WITH DRIER AIR MOVING INTO THE AREA FRI NITE AND SAT...ONLY SMALL
POPS WILL BE CARRIED ACROSS THE EXTREME S.

USED A BLEND OF THE FWC/FAN TEMPS.

HSV 70/92/64/92 5100   BHM 70/92/65/92 3100   MGM 73/94/68/93 32-1

.BHM...NONE.

In the hours before

Special weather statement, Aug 10, 1:30 PM CDT, 3 hours 57 minutes before
ALZ001>038-040>050-110000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT THU AUG 10 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...ACROSS NORTH AND
CENTRAL ALABAMA THIS AFTERNOON. LINGERING OUTFLOW BOUNDARIES ACROSS
CENTRAL ALABAMA...WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT.
A FEW OF THESE STORMS MAY BECOME SEVERE...DURING THE AFTERNOON AND
EARLY EVENING HOURS...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED.
LARGE HAIL...AND STRAIGHTLINE WINDS WILL BE THE MAIN THREAT...
ASSOCIATED WITH ANY SEVERE WEATHER WHICH DEVELOPS.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNBEL...SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND MONITOR NOAA
WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS LATER
TODAY.
Local storm report, Aug 10, 5:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT THU AUG 10 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

225 PM     BRILLIANT                 AL   WIND DAMAGE
08/10/00   MARION                         TREES DOWN ON CR 36 NEAR
                                          BRILLIANT

419 PM     ELKMONT                   AL   0.75 INCH HAIL
08/10/00   LIMESTONE                      DIME SIZE HAIL REPORTED
                                          IN ELKMONT

430 PM     SMITHS                    AL   1.00 INCH HAIL
08/10/00   LEE                            QUARTER SIZE HAIL
                                          REPORTED IN SMITHS

430 PM     ANDERSON                  AL   0.75 INCH HAIL
08/10/00   LAUDERDALE                     THREE QUARTER INCH HAIL
                                          COVERING THE GROUND IN
                                          ANDERSON

445 PM     HUNTSVILLE                AL   0.75 INCH HAIL
08/10/00   MADISON                        THREE QUARTER INCH
                                          DIAMETER SIZE HAIL
                                          OBSERVED AT THE
                                          HUNTSVILLE INTERNATIONAL
                                          AIRPORT

445 PM     TOWN CREEK                AL   WIND DAMAGE
08/10/00   LAWRENCE                       TREES WER BLOWN DOWN IN
                                          THE TOWN CREEK AND HATTON
                                          AREAS

452 PM     LEIGHTON                  AL   WIND DAMAGE
08/10/00   COLBERT                        TREES WERE BLOWN DOWN IN
                                          THE NORTHEAST PART OF THE
                                          COUNTY NEAR THE TENNESSEE
                                          RIVER

504 PM     SELMA                     AL   0.75 INCH HAIL
08/10/00   DALLAS                         DIME SIZE HAIL WAS
                                          REPORTED JUST NORTH OF
                                          SELMA

504 PM     UNDERWOOD                 AL   1.00 INCH HAIL
08/10/00   LAUDERDALE                     ONE INCH DIAMETER SIZE
                                          HAIL WAS OBSERVED IN THE
                                          PETERS AND UNDERWOOD
                         h                 AREA

512 PM     HUNTSVILLE                AL   60 MPH WIND GUST
08/10/00   MADISON                        WIND GUST AT THE AIRPORT
                                          OF 55 KNOTS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:43 PM CDTSevere Thunderstorm WarningBMXLimestone, Madison62 min
Aug 10, 3:52 PM CDTSevere Thunderstorm WarningBMXLauderdale53 min
Aug 10, 4:06 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton39 min
Aug 10, 4:17 PM CDTSevere Thunderstorm WarningBMXLee, Russell43 min
Aug 10, 4:29 PM CDTSevere Thunderstorm WarningBMXMacon61 min
Aug 10, 4:36 PM CDTSevere Thunderstorm WarningBMXGreene24 min
Aug 10, 4:43 PM CDTSevere Thunderstorm WarningBMXLauderdale, Lawrence, Limestone62 min
Aug 10, 4:45 PM CDTSevere Thunderstorm WarningBMXDallas60 min
Aug 10, 4:45 PM CDTSevere Thunderstorm WarningBMXMadison45 min
Aug 10, 4:53 PM CDTSevere Thunderstorm WarningBMXColbert67 min
Aug 10, 4:56 PM CDTSevere Thunderstorm WarningBMXLee64 min
Aug 10, 4:58 PM CDTSevere Thunderstorm WarningBMXMorgan62 min
Aug 10, 4:59 PM CDTSevere Thunderstorm WarningBMXClay61 min
Aug 10, 5:01 PM CDTSevere Thunderstorm WarningBMXJackson44 min
Aug 10, 5:09 PM CDTSevere Thunderstorm WarningBMXMarshall66 min
Aug 10, 5:10 PM CDTSevere Thunderstorm WarningBMXMontgomery50 min
Aug 10, 5:14 PM CDTSevere Thunderstorm WarningBMXElmore61 min
Aug 10, 5:20 PM CDTSevere Thunderstorm WarningBMXFranklin55 min
Aug 10, 5:22 PM CDTSevere Thunderstorm WarningBMXMacon53 min
Aug 10, 5:26 PM CDTSevere Thunderstorm WarningBMXDeKalb34 min
Aug 10, 5:28 PM CDTSevere Thunderstorm WarningBMXWinston62 min
Aug 10, 5:30 PM CDTSevere Thunderstorm WarningBMXMadison30 min
Aug 10, 5:34 PM CDTSevere Thunderstorm WarningBMXCullman56 min
Aug 10, 5:40 PM CDTSevere Thunderstorm WarningBMXJackson35 min
Aug 10, 5:41 PM CDTSevere Thunderstorm WarningBMXAutauga64 min
Aug 10, 5:41 PM CDTSevere Thunderstorm WarningBMXPerry34 min
Aug 10, 5:45 PM CDTSevere Thunderstorm WarningBMXDeKalb60 min
Aug 10, 5:47 PM CDTSevere Thunderstorm WarningBMXSt. Clair43 min
Aug 10, 5:55 PM CDTSevere Thunderstorm WarningBMXLee50 min
Aug 10, 5:57 PM CDTSevere Thunderstorm WarningBMXTalladega48 min
Aug 10, 5:57 PM CDTSevere Thunderstorm WarningBMXDallas48 min
Aug 10, 6:06 PM CDTSevere Thunderstorm WarningBMXBlount39 min
Aug 10, 6:11 PM CDTSevere Thunderstorm WarningBMXCherokee64 min
Aug 10, 6:14 PM CDTSevere Thunderstorm WarningBMXMontgomery61 min
Aug 10, 6:15 PM CDTSevere Thunderstorm WarningBMXBullock, Macon60 min
Aug 10, 6:16 PM CDTSevere Thunderstorm WarningBMXMarshall29 min
Aug 10, 6:20 PM CDTSevere Thunderstorm WarningBMXCleburne55 min
Aug 10, 6:21 PM CDTSevere Thunderstorm WarningBMXJefferson39 min
Aug 10, 6:25 PM CDTSevere Thunderstorm WarningBMXWalker65 min
Aug 10, 6:28 PM CDTSevere Thunderstorm WarningBMXEtowah62 min
Aug 10, 6:31 PM CDTSevere Thunderstorm WarningBMXSt. Clair59 min
Aug 10, 6:34 PM CDTSevere Thunderstorm WarningBMXLowndes56 min
Aug 10, 6:38 PM CDTSevere Thunderstorm WarningBMXCalhoun52 min
Aug 10, 6:38 PM CDTSevere Thunderstorm WarningBMXAutauga67 min
Aug 10, 6:45 PM CDTSevere Thunderstorm WarningBMXPike30 min
Aug 10, 6:45 PM CDTSevere Thunderstorm WarningBMXTalladega30 min
Aug 10, 6:48 PM CDTSevere Thunderstorm WarningBMXJefferson57 min
Aug 10, 6:59 PM CDTSevere Thunderstorm WarningBMXShelby61 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.